Alert archive / Texas / Special Weather Statements in 2010
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Apr 23, 2010, 2:08 AM CDT for Comanche County, Eastland County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 2:08 AM CDT (07:08 UTC)
- Expired
- Apr 23, 2010, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
079
WWUS84 KFWD 230708
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT FRI APR 23 2010
TXZ129-141-230800-
EASTLAND TX-COMANCHE TX-
208 AM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
EASTLAND COUNTY
AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
CISCO TO 32 MILES SOUTHWEST OF CISCO TO 32 MILES WEST OF BROWNWOOD...
MOVING EAST AT 60 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...COMANCHE...DE
LEON...EASTLAND...GORMAN...GUSTINE...RANGER AND RISING STAR.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.
LAT...LON 3252 9911 3252 9871 3249 9847 3231 9847
3225 9855 3195 9833 3197 9827 3175 9834
3169 9845 3173 9849 3170 9868 3208 9893
3208 9913
TIME...MOT...LOC 0707Z 275DEG 51KT 3248 9940 3214 9942
3175 9951
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 23, 12:41 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 23, 12:41 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1241 AM CDT FRI APR 23 2010 .AVIATION... HELD CLOSE TO 00Z/03Z TAF ISSUANCE ON MVFR CIGS GENERALLY CONTINUING AHEAD OF SQUALL-LINE OVER W TX...AS GUSTY SLY FLOW 12-15 KTS WITH GSTS OVER 20 KTS WILL KEEP BOUNDARY LAYER MIXED ENOUGH THAT WE RAISED CIGS/EVEN WITH CONVECTION ARRIVING BEFORE 12Z. CAN'T RULE OUT A BRIEF IFR CIGS WITH CONVECTION...YET INDICATIONS FROM SOUNDINGS ARE IT WILL REMAIN MOSTLY LOW MVFR 012-018 FT. KEPT TIMING OF 4 HR TEMPO AROUND DAYBREAK. AFTER THAT...STILL A BIT FUZZY WITH ATMOSPHERE BEING WORKED OVER AND HOW FRI AFTN OR AFTER 18Z SHAKES OUT. 05/ && .UPDATE... WITH THE EVENING FORECAST UPDATE CUT BACK POPS TO HIGHLIGHT MAINLY AREAS ALONG AND NORTHWEST OF A GAINESVILLE TO CISCO LINE DURING THE OVERNIGHT HRS. AREAS EAST OF INTERSTATE 35 APPEAR UNLIKELY TO SEE TSTM ACTIVITY DURING THE OVERNIGHT HRS. THE BIGGEST FORECAST CHALLENGE IS THE TIMING OF THE DRYLINE PUSHING EAST AFTER MIDNIGHT TONIGHT. A STRONG SHORTWAVE TROUGH WAS MOVING NORTH THRU NEW MEXICO LATE THIS EVENING...AND IT IS THIS FEATURE THAT THE MODELS SEEM TO PICK UP ON AS BEING RESPONSIBLE FOR BRINGING THE DRYLINE EAST OVERNIGHT. NAM AND GFS BOTH BRING THE DRYLINE THRU THE WESTERN HALF OF THE CWA FRIDAY MORNING. SOMEWHAT CONCERNED ABOUT THE SPEED OF THE DRYLINE AS ANOTHER STRONG SHORTWAVE TROUGH ROUNDS THE BASE OF THE UPPER LOW LATE TONIGHT. WHILE GFS AND NAM BOTH SEND THE DRYLINE EAST FAIRLY QUICKLY OVER THE NEXT 12 HRS BOTH MODELS ALSO KEEP THE SFC LOW ANCHORED OVER EASTERN CO/WESTERN KS. IT WOULD CERTAINLY NOT BE UNPRECEDENTED TO SEE THE DRYLINE BULGE WELL OUT AHEAD OF THE SFC LOW...HOWEVER WOULD HAVE MUCH MORE CONFIDENCE IN THE SPEED OF THE DRYLINE IF THE SFC LOW WERE MOVING EAST THRU THE CENTRAL PLAINS AT THE SAME TIME. REGARDLESS CANNOT IGNORE THE CONSISTENCY OF GUIDANCE...AND HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE TIMING OF THE DRYLINE TOMORROW MORNING PRIMARILY BECAUSE ALL AVAILABLE GUIDANCE SUPPORTS THIS SOLUTION. DID BRING POPS BACK FURTHER WEST FOR TOMORROW MORNING AND TO A LESSER DEGREE TOMORROW AFTERNOON JUST IN CASE THE DRYLINE PROPAGATES EAST SLOWER THAN ADVERTISED. NOW THAT A SOLID LINE OF CONVECTION HAS DEVELOPED ALL ALONG THE DRYLINE ACRS WEST TX AND INTO THE PANHANDLE...THIS CONVECTION MAY AID IN THE EASTWARD PROPAGATION OF THE DRYLINE OVERNIGHT. OUR SEVERE WEATHER CHANCES OVERNIGHT AND TOMORROW WILL DEPEND ON THE TIMING OF THE DRYLINE. IF THE DRYLINE MOVES THROUGH THE WESTERN HALF OR TWO THIRDS OF THE CWA TOMORROW MORNING...OVERALL SVR WX THREAT WOULD SEEM TO BE LIMITED BY TYPICAL OVERNIGHT LACK OF GREAT INSTABILITY. WHEREVER THE DRYLINE MANAGES TO STALL OUT TOMORROW...ALONG AND EAST OF THE DRYLINE WOULD EXPECT ANOTHER ROUND OF SEVERE WEATHER TO OCCUR LATE IN THE AFTERNOON HEADED INTO THE EVENING HRS. FOR NOW THIS LOOKS MOST LIKELY TO OCCUR OVER AREAS ALONG AND SOUTHEAST OF A CANTON TO TEMPLE LINE TOMORROW AROUND 00Z OR AFTER. AGAIN...THIS MAY CHANGE DEPENDING ON THE FINAL POSITION OF THE DRYLINE BY TOMORROW AFTERNOON. OVERNIGHT THROUGH FRIDAY MORNING WOULD ANTICIPATE THE MOST LIKELY SVR WEATHER HAZARD TO BE LARGE HAIL AND POTENTIALLY DAMAGING WINDS IN ANY WELL ORGANIZED LINEAR MCS. TORNADO THREAT SEEMS LIMITED MAINLY DUE TO THE EXPECTED TIMING OF THE DRYLINE...NOT ENTERING NORTH TX UNTIL AFTER 09Z. OVERALL LACK OF LOW LVL INSTABILITY SEEMS TO BE THE KEY INGREDIENT MISSING FROM AN ENVIRONMENT THAT WOULD OTHERWISE BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES. OVERALL SEVERE WEATHER THREAT WOULD BE GREATER TOMORROW AFTERNOON EAST OF THE DRYLINE. NO OTHER CHANGES MADE TO THE FORECAST BEYOND FRIDAY AFTERNOON. CAVANAUGH && .PREV DISCUSSION... /ISSUED 355 PM CDT THU APR 22 2010/ LARGE UPPER LEVEL LOW OVER LAS VEGAS WILL CONTINUE TO LUMBER ITS WAY EASTWARD OUT INTO THE PLAINS DURING THE NEXT COUPLE DAYS AND SEND SEVERAL STRONG SHORTWAVES THROUGH NORTH TEXAS. LATEST SURFACE ANALYSIS SHOWS THE DRY LINE TAKING SHAPE ACROSS WEST TEXAS...WITH OBJECTIVE ANALYSIS INDICATING CAPE INCREASING TO ABOVE 1000 J/KG JUST WEST OF THE CWA. INSTABILITY DROPS OFF FROM WEST TO EAST ACROSS NORTH TEXAS COMPLEMENTS OF PERSISTENT CLOUD COVER LIMITING SURFACE HEATING. FIRST SHORTWAVE TROUGH IS IN THE PROCESS OF MOVING OVER NORTH TEXAS RIGHT NOW...AND THE RESULT HAS BEEN DEEPENING OF THE BOUNDARY LAYER MOISTURE AND SOME LIFTING OF THE CAP PER LATEST ACARS DATA. HOWEVER...THE CAP STILL REMAINS IN PLACE AND IS EXPECTED TO INTENSIFY AGAIN THIS EVENING DUE TO SUBSIDENCE WITH PASSAGE OF THIS SHORTWAVE. SOME DRIZZLE AND LIGHT SHOWERS BELOW THE CAP IS ALL THAT HAS DEVELOPED SO FAR...AND GIVEN THE WEAK INSTABILITY AND LACK OF SURFACE FOCUS IN OUR CWA...CONVECTION WILL BE LIMITED. BEST CHANCE OF STORMS THROUGH MIDNIGHT IS OVER THE WEST WHERE CAP IS WEAKER AND INSTABILITY IS GREATER. WHILE IT IS POSSIBLE CONVECTION MAY INITIATE IN THE WESTERN ZONES THIS EVENING...THE MORE LIKELY SCENARIO IS THAT CONVECTION WILL DEVELOP WEST OF THE CWA NEAR THE DRY LINE AND THEN MOVE INTO THE CWA LATE THIS EVENING. IN EITHER CASE...HIGHEST POPS THIS EVENING WILL BE IN THE WEST...WITH A MENTION OF SEVERE STORMS GENERALLY WEST OF A COMANCHE TO MINERAL WELLS TO GAINESVILLE LINE. THIS AREA WILL HAVE THE BEST CHANCE OF SURFACE BASED CONVECTION AND ENOUGH INSTABILITY TO SUPPORT A SLIGHT RISK OF SEVERE STORMS. EXPECT STORMS IN WEST TEXAS TO APPROACH NORTH TEXAS LATE THIS EVENING. BUT WITH DIMINISHING INSTABILITY FROM WEST TO EAST...STORMS SHOULD WEAKEN AND BECOME ELEVATED ABOVE THE BOUNDARY LAYER BY THE TIME THEY REACH THE I-35 CORRIDOR BEFORE DAYBREAK. MODELS FORECAST DRY LINE TO MOVE INTO OR EAST OF THE I-35 CORRIDOR BY NOON TOMORROW...AND THUS IT WOULD FOLLOW ANY RISK FOR STORMS WOULD BE EAST OF THIS BOUNDARY. HOWEVER...UPPER LEVEL SUPPORT/LIFT WILL BE IN A LULL TOMORROW AFTERNOON AS OVERNIGHT SECOND SHORTWAVE MOVES OFF INTO THE PLAINS. AM A BIT CONCERNED MODELS ARE TOO AGGRESSIVE WITH THE EASTWARD MOVEMENT OF THE DRY LINE...ESPECIALLY ACROSS THE SOUTHERN ZONES DUE TO WEAKENING WESTERLY WINDS IN THE LOW LEVELS...AND ALSO BECAUSE OF ANOTHER VERY STRONG APPROACHING SHORTWAVE. THE DRY LINE MAY ACTUALLY BACK UP TO THE WEST LATE FRIDAY AFTERNOON. IN FACT WITH THE APPROACH/PASSAGE OF THE SHORTWAVE ON FRIDAY NIGHT...BELIEVE IT WILL REPRESENT THE GREATEST AREAL COVERAGE OF SEVERE WEATHER WITH THIS EVENT...MAINLY SOUTHEAST OF LAMPASAS TO ATHENS LINE. NORTH OF THIS LINE EXPECT MORE ELEVATED-TYPE RAIN DUE TO LIMITED INSTABILITY. WILL MAINTAIN HIGH POPS FRIDAY NIGHT AND ACTUALLY EXTEND THEM INTO SATURDAY MORNING FOR LINGERING RAIN SHOWERS. ANY RAINFALL WILL CLEAR THE REGION BY SATURDAY AFTERNOON WITH DECREASING CLOUDS AND WARM TEMPERATURES. A WEAK COLD FRONT WILL MOVE THROUGH SUNDAY MORNING WITH SOME SEASONABLE/NICE WEATHER CONTINUING INTO THE MIDDLE OF NEXT WEEK. MOISTURE/WINDS WILL INCREASE BY MID-LATE NEXT WEEK WITH ANOTHER CHANCE OF STORMS ARRIVING THURSDAY. MOS TEMPS LOOK GOOD THROUGH THE EXTENDED. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 80 55 75 54 / 30 10 0 0 0 WACO, TX 56 80 55 76 51 / 60 10 0 0 0 PARIS, TX 57 77 52 71 49 / 40 30 0 0 0 DENTON, TX 54 78 51 76 51 / 20 10 0 0 0 MCKINNEY, TX 54 77 53 73 51 / 30 20 0 0 0 DALLAS, TX 60 80 57 74 55 / 40 20 0 0 0 TERRELL, TX 60 79 55 74 52 / 50 20 0 0 0 CORSICANA, TX 60 77 55 75 52 / 60 20 0 0 0 TEMPLE, TX 56 80 55 77 50 / 70 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/69
Hazardous weather outlook, Apr 22, 10:51 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1051 PM CDT THU APR 22 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240400- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1051 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS GENERALLY ALONG AND WEST OF INTERSTATE 35 TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS EXISTS FOR AREAS ALONG AND NORTHWEST OF A GAINESVILLE TO CISCO LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FOR MUCH OF NORTH TEXAS ON FRIDAY. THE BEST CHANCE FOR ANY SEVERE WEATHER ON FRIDAY WILL BE FOR AREAS EAST OF INTERSTATE 35 LATE FRIDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY SEVERE WEATHER HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING ALONG AND EAST OF I-35. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF INTERSTATE 35 AFTER MIDNIGHT. CAVANAUGH
In the hours before
Special weather statement, Apr 23, 2:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT FRI APR 23 2010
TXZ129-141-230800-
EASTLAND TX-COMANCHE TX-
208 AM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
EASTLAND COUNTY
AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES WEST OF
CISCO TO 32 MILES SOUTHWEST OF CISCO TO 32 MILES WEST OF BROWNWOOD...
MOVING EAST AT 60 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...COMANCHE...DE
LEON...EASTLAND...GORMAN...GUSTINE...RANGER AND RISING STAR.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.
LAT...LON 3252 9911 3252 9871 3249 9847 3231 9847
3225 9855 3195 9833 3197 9827 3175 9834
3169 9845 3173 9849 3170 9868 3208 9893
3208 9913
TIME...MOT...LOC 0707Z 275DEG 51KT 3248 9940 3214 9942
3175 9951The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:10 AM CDT | Special Weather Statement | FWD | Young | 35 min |
| Apr 23, 3:15 AM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Apr 23, 3:28 AM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Apr 23, 3:44 AM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 31 min |
| Apr 23, 4:02 AM CDT | Special Weather Statement | FWD | Hood | 28 min |
| Apr 23, 4:14 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Apr 23, 10:01 AM CDT | Special Weather Statement | FWD | Hopkins | 29 min |
| Apr 23, 4:56 PM CDT | Special Weather Statement | FWD | Falls | 34 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 60 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 67 min |
| Apr 23, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 55 min |
| Apr 23, 5:29 PM CDT | Tornado Warning | FWD | Milam | 46 min |
| Apr 23, 5:36 PM CDT | Tornado Warning | FWD | Falls, Limestone, Robertson | 39 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 60 min |
| Apr 23, 6:02 PM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Apr 23, 6:04 PM CDT | Tornado Warning | FWD | Leon | 56 min |
| Apr 23, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 30 min |
| Apr 23, 6:16 PM CDT | Tornado Warning | FWD | Robertson | 44 min |
| Apr 23, 6:53 PM CDT | Special Weather Statement | FWD | Freestone | 22 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
Nearby
Special Weather Statements in Texas, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.